Alert archive / North Dakota / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 26, 2020, 3:15 AM MDT for 8 counties in North Dakota. It took effect at Apr 26, 2020, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2020, 3:15 AM MDT (09:15 UTC)
- In effect from
- Apr 26, 2020, 11:00 AM MDT
- Expired
- Apr 26, 2020, 6:59 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 177 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS83 KBIS 260915 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 415 AM CDT Sun Apr 26 2020 ...RED FLAG WARNING THIS SUNDAY AFTERNOON AND EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions are expected this Sunday afternoon and early evening over much of northwest and west central North Dakota. Relative humidity values as low as 18 percent, sustained winds switching to the west around 20 mph, and dry vegetation will create critical fire weather conditions. Any fires that ignite will spread rapidly and become difficult to control. NDZ002-010-261015- /O.CAN.KBIS.FW.A.0001.200426T1700Z-200427T0100Z/ Burke-Mountrail- 415 AM CDT Sun Apr 26 2020 ...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR BURKE AND MOUNTRAIL COUNTIES... The National Weather Service in Bismarck has cancelled the Fire Weather Watch. $$ NDZ001-009-017-262115- /O.UPG.KBIS.FW.A.0001.200426T1700Z-200427T0100Z/ /O.NEW.KBIS.FW.W.0004.200426T1700Z-200427T0100Z/ Divide-Williams-McKenzie- 415 AM CDT Sun Apr 26 2020 /315 AM MDT Sun Apr 26 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Divide, Williams and Mckenzie counties of northwest North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ031-032-262115- /O.NEW.KBIS.FW.W.0004.200426T1700Z-200427T0100Z/ Golden Valley-Billings- 315 AM MDT Sun Apr 26 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM MDT this evening. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Golden Valley and Billings counties of west central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ waa
4 follow-up statements
093 WWUS83 KBIS 261359 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 859 AM CDT Sun Apr 26 2020 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions are expected this afternoon and early evening over much of northwest and west central North Dakota. Relative humidity values as low as 18 percent, sustained winds switching to the west around 20 mph, and dry vegetation will create critical fire weather conditions. Any fires that ignite will spread rapidly and become difficult to control. NDZ001-009-017-031-032-270100- /O.CON.KBIS.FW.W.0004.200426T1700Z-200427T0100Z/ Divide-Williams-McKenzie-Golden Valley-Billings- 859 AM CDT Sun Apr 26 2020 /759 AM MDT Sun Apr 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST NORTH DAKOTA... * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Much of far western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ EDWARDS
974 WWUS83 KBIS 261708 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1208 PM CDT Sun Apr 26 2020 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions are expected this afternoon and early evening over much of far western North Dakota. Relative humidity values as low as 14 percent, sustained winds switching to the west around 25 mph, and dry vegetation will create critical fire weather conditions. Any fires that ignite will spread rapidly and become difficult to control. NDZ001-009-017-031-032-270100- /O.CON.KBIS.FW.W.0004.000000T0000Z-200427T0100Z/ Divide-Williams-McKenzie-Golden Valley-Billings- 1208 PM CDT Sun Apr 26 2020 /1108 AM MDT Sun Apr 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF FAR WESTERN NORTH DAKOTA... * WINDS...West 15 to 25 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * AFFECTED AREA...Much of far western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ EDWARDS
797 WWUS83 KBIS 261906 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 206 PM CDT Sun Apr 26 2020 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER MUCH OF WESTERN NORTH DAKOTA... .Critical fire weather conditions will continue this afternoon and early evening over much of western North Dakota. Relative humidity values as low as 13 percent, west to northwest sustained winds around 25 mph, and dry vegetation will create critical fire weather conditions. Any fires that ignite will spread rapidly and become difficult to control. NDZ002-010-018-270100- /O.EXA.KBIS.FW.W.0004.000000T0000Z-200427T0100Z/ Burke-Mountrail-Dunn- 206 PM CDT Sun Apr 26 2020 /106 PM MDT Sun Apr 26 2020/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT /7 PM MDT/ this evening. * WINDS...West to northwest around 25 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * AFFECTED AREA...Much of western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. * AFFECTED AREA...Much of western North Dakota. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ001-009-017-031-032-270100- /O.CON.KBIS.FW.W.0004.000000T0000Z-200427T0100Z/ Divide-Williams-McKenzie-Golden Valley-Billings- 206 PM CDT Sun Apr 26 2020 /106 PM MDT Sun Apr 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... * WINDS...West to northwest around 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * AFFECTED AREA...Much of western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$
095 WWUS83 KBIS 270059 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 759 PM CDT Sun Apr 26 2020 NDZ001-002-009-010-017-018-031-032-270200- /O.CAN.KBIS.FW.W.0004.000000T0000Z-200427T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings- 759 PM CDT Sun Apr 26 2020 /659 PM MDT Sun Apr 26 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... Winds will decrease and relative humidity will rise for the remainder of this evening. Therefore, the Red Flag Warning will be allowed to expire. $$ NJH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 26, 2:59 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 26, 2:59 AM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 359 AM CDT Sun Apr 26 2020 .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Sun Apr 26 2020 ...CRITICAL FIRE WEATHER CONDITIONS FAR WEST THIS AFTERNOON... We are now seeing more widespread fog forming across the Devils Lake Basin south through the James River Valley. Satellite (The nighttime Microphysics channel) is also showing some super cooled water in the vicinity of the reported fog, suggesting it will become a little more widespread tonight. The latest CAM models now place a fairly persistent fog area through 6 to 8 am cdt. So we will issue a dense fog advisory until shortly after sunrise in this area. After Sunrise, an upstream trough and associated cold front is forecast to move through North Dakota. We expect the frontal passage, with drying and subsidence behind it, by mid morning west, and through the region by evening. Forecast soundings from the NAM, GFS and RAP all point to a well mixed atmosphere up through 12 thousand ft MSL across the western third of North Dakota by mid afternoon. So we will upgrade portions of the fire weather watch to a Red Flag Warning. Otherwise we will see scattered showers develop along the front in central North Dakota and move east out of teh region by early evening. Cloud cover could limit,it high temperatures most areas from reachng there potential, but late afternoon mixing could bump hem up close to there potential by evening. Mainly Clear skies tonight. .LONG TERM...(Monday through Saturday) Issued at 327 AM CDT Sun Apr 26 2020 Another fast moving shortwave will move through the Northern Plains Monday night into Tuesday, bringing chances for showers and scattered thunderstorms. This should bring fairly widespread showers, but not sufficient to bring an end to the dry conditions. Gusty northwest winds of 20 to 35 mph following the shortwave will dry out the surface conditions. This will be followed by warming temperatures into the upper 60s and 70s Wednesday, Thursday and Friday, then more showers and cooler temperatures are expected Friday night into Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1219 AM CDT Sun Apr 26 2020 A Cold front across central Montana at Midnight CDT is forecast to move east into North Dakota today. The front will be the focus for scattered rain showers across northern North Dakota after 12Z. Conditions are expected to be VFR. Before the frontal passage, between 06-12Z, we expect moderate southeast winds at 1000 ft agl resulting in wind shear KXWA-KDIK. This will end after sunrise. Low level moist air will favor some fog formation at KJMS between 09-13z, with very low IFR in Fog possible. && .FIRE WEATHER... Issued at 327 AM CDT Sun Apr 26 2020 We placed the red flag warning where we anticipate the cloud cover to recede by early afternoon, where the best mixing is expected and where the strongest surface winds will be seen with relative humidity around 20 percent. The will occur for a 4 to 5 hour period across Divide, Williams, Mckenzie, Billings and Golden valley counties this afternoon and early evening. Relative humidity should fall to around 20 percent in the afternoon, with westerly winds increasing to 20 to 25 mph shortly after noon CDT. The potential fire spread is expected to reach close to 300 chains per hour in these counties. The wind will rapidly diminish as sunset approaches. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening for NDZ001-009-017-031-032. Dense Fog Advisory until 9 AM CDT this morning for NDZ005-013- 023-025-036-037. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA FIRE WEATHER...WAA
Hazardous weather outlook, Apr 25, 11:44 PM MDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1244 AM CDT Sun Apr 26 2020 NDZ001-002-009-010-017-270545- Divide-Burke-Williams-Mountrail-McKenzie- 1244 AM CDT Sun Apr 26 2020 /1144 PM MDT Sat Apr 25 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Fire Weather Watch has been issued for much of northwest North Dakota for Sunday afternoon and early evening. See www.weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-270545- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 1244 AM CDT Sun Apr 26 2020 /1144 PM MDT Sat Apr 25 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:02 AM MDT | Dense Fog Advisory | BIS | Foster, Kidder, Pierce, Rolette, Stutsman, Wells | 5 hr |
Nearby
Red Flag Warnings in North Dakota, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.